Alert archive / Texas / High Wind Watches in 2012

High Wind Watch 22, NWS Midland/Odessa, TX

October 5, 2012

NWS Midland/Odessa, TX issued this high wind watch at Oct 5, 2012, 3:09 PM CDT. It took effect at Oct 6, 2012, 7:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 5, 2012, 3:09 PM CDT (20:09 UTC)
In effect from
Oct 6, 2012, 7:00 PM CDT
Expired
Oct 6, 2012, 2:31 PM CDT
In force
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

615 
WWUS74 KMAF 052009
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
309 PM CDT FRI OCT 5 2012

...STRONG WINDS TO IMPACT THE GUADALUPE PASS LATE SATURDAY...

.A STRONG COLD FRONT WILL MOVE THROUGH THE GUADALUPE MOUNTAINS
ON SATURDAY...HOWEVER STRONGER WINDS WILL LAG BEHIND THE INITIAL
WIND SHIFT. NORTHEAST WINDS WILL GRADUALLY INCREASE SATURDAY
EVENING AND PEAK DURING THE NIGHT INTO EARLY SUNDAY.

TXZ258-061000-
/O.NEW.KMAF.HW.A.0022.121007T0000Z-121007T1200Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
209 PM MDT FRI OCT 5 2012

...HIGH WIND WATCH IN EFFECT FROM SATURDAY EVENING THROUGH LATE
SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH
LATE SATURDAY NIGHT INTO EARLY SUNDAY MORNING.

* EVENT...STRONG GAP WINDS.

* TIMING...6PM MDT SATURDAY TO 6AM MDT SUNDAY

* WINDS...NORTHEAST WINDS 40 TO 50 MPH WITH HIGHER GUSTS POSSIBLE.

* IMPACTS...HIGH WINDS THROUGH GUADALUPE PASS MAY AFFECT TRAVEL
  ALONG HIGHWAY 62 180 AND HIKERS MAY BE AFFECTED BY HIGH WINDS ON
  WEST FACING ASPECTS AND ON EXPOSED RIDGES. LIGHT AIRCRAFT MAY BE
  AFFECTED BY CLEAR AIR TURBULENCE AND ARE ADVISED TO GO AROUND
  THE GUADALUPE MOUNTAINS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
2 follow-up statements
237 
WWUS74 KMAF 061033
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
533 AM CDT SAT OCT 6 2012

...STRONG WINDS TO IMPACT THE GUADALUPE PASS LATE SATURDAY...

.A STRONG COLD FRONT WILL MOVE THROUGH THE GUADALUPE MOUNTAINS ON
SATURDAY...HOWEVER STRONGER WINDS WILL LAG BEHIND THE INITIAL
WIND SHIFT. NORTHEAST WINDS WILL GRADUALLY INCREASE SATURDAY
EVENING AND PEAK DURING THE NIGHT INTO EARLY SUNDAY.

TXZ258-062100-
/O.EXT.KMAF.HW.A.0022.121007T0000Z-121007T1500Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
433 AM MDT SAT OCT 6 2012

...HIGH WIND WATCH NOW IN EFFECT FROM THIS EVENING THROUGH SUNDAY
MORNING...

* EVENT...STRONG GAP WINDS.

* TIMING...6PM MDT SATURDAY TO 9AM MDT SUNDAY

* WINDS...NORTHEAST WINDS 40 TO 50 MPH WITH HIGHER GUSTS 
  POSSIBLE.

* IMPACTS...HIGH WINDS THROUGH GUADALUPE PASS MAY AFFECT TRAVEL 
  ALONG HIGHWAY 62 180 AND HIKERS MAY BE AFFECTED BY HIGH WINDS 
  ON WEST FACING ASPECTS AND ON EXPOSED RIDGES. LIGHT AIRCRAFT 
  MAY BE AFFECTED BY CLEAR AIR TURBULENCE AND ARE ADVISED TO GO 
  AROUND THE GUADALUPE MOUNTAINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
197 
WWUS74 KMAF 061931
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
231 PM CDT SAT OCT 6 2012

...STRONG WINDS TO IMPACT THE GUADALUPE PASS LATE TONIGHT AND SUNDAY 
MORNING...

.NORTHEAST WINDS WILL INCREASE TONIGHT AS A COLD AIRMASS CONTINUES
TO SETTLE SOUTH ACROSS THE REGION.  GAPS AND PASSES IN THE
GUADALUPE MOUNTAINS ARE EXPECTED TO SEE WIND SPEEDS OF 40 TO 50 MPH
DEVELOP THIS EVENING...THEN LAST INTO SUNDAY MORNING BEFORE THE
SURFACE PRESSURE GRADIENT SLACKENS.

TXZ258-071500-
/O.UPG.KMAF.HW.A.0022.121007T0000Z-121007T1500Z/
/O.NEW.KMAF.HW.W.0029.121007T0000Z-121007T1500Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
131 PM MDT SAT OCT 6 2012

...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 9 AM MDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM
MDT SUNDAY.  THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* EVENT...STRONG GAP WINDS.

* TIMING...6PM MDT SATURDAY TO 9AM MDT SUNDAY

* WINDS...NORTHEAST WINDS 40 TO 50 MPH WITH HIGHER GUSTS 
  POSSIBLE. 

* IMPACTS...HIGH WINDS THROUGH GUADALUPE PASS MAY AFFECT TRAVEL 
  ALONG HIGHWAY 62 180 AND HIKERS MAY BE AFFECTED BY HIGH WINDS 
  ON WEST FACING ASPECTS AND ON EXPOSED RIDGES.  LIGHT AIRCRAFT 
  MAY BE AFFECTED BY CLEAR AIR TURBULENCE AND ARE ADVISED TO GO 
  AROUND THE GUADALUPE MOUNTAINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Oct 5, 12:07 PM CDT, 3 hours 2 minutes earlier.

Area forecast discussion, Oct 5, 12:07 PM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1207 PM CDT FRI OCT 5 2012

.DISCUSSION...
THE LATEST AVIATION DISCUSSION IS BELOW.

&&

.AVIATION...
IFR CEILINGS AND VISIBILITIES OVER THE PERMIAN BASIN WERE GRADUALLY
IMPROVING AS HEATING OVER WESTERN REACHES OF THE AREA CONTINUES TO
LIFT/MIX OUT THE LOWER CLOUD DECK FROM THE WEST. WILL INCLUDE
TEMPORARY MVFR CEILINGS AT KMAF FOR THE FIRST HOUR OF THE
PERIOD...BUT THEN GO VFR ALL LOCATIONS THROUGH THE AFTERNOON AND
EARLY EVENING.  A BETTER PUSH OF COOLER AIR WILL RESULT IN EAST TO
NORTHEAST WINDS INCREASING THIS EVENING IN THE 06/03Z TO 06/09Z
TIME FRAME AT ALL BUT KFST WHERE THE SHIFT MAY TAKE A LITTLE
LONGER.  WILL DROP CEILINGS TO MVFR DURING THIS TIME...WITH IFR
CEILINGS TO FOLLOW WITHIN 2 TO 4 HOURS AFTER. THINK IFR
CEILINGS...AND MVFR VISIBILITIES IN LIGHT RAIN AND FOG COULD LAST
THROUGH MUCH OF THE DAY SATURDAY.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&

67
Hazardous weather outlook, Oct 5, 3:35 AM CDT, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
335 AM CDT FRI OCT 5 2012

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-060845-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
335 AM CDT FRI OCT 5 2012 /235 AM MDT FRI OCT 5 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

STRONG WINDS WILL BE POSSIBLE FRIDAY NIGHT/EARLY SATURDAY AS A
COLD FRONT MOVES INTO THE AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG WINDS WILL BE POSSIBLE ESPECIALLY THROUGH GUADALUPE PASS ON
SATURDAY BEHIND A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Oct 5, 3:09 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
309 PM CDT FRI OCT 5 2012

NMZ029-033-TXZ045>048-061200-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-GAINES-DAWSON-BORDEN-
SCURRY-
INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...SEMINOLE...
LAMESA...GAIL...SNYDER
309 PM CDT FRI OCT 5 2012 /209 PM MDT FRI OCT 5 2012/

...MUCH COLDER TEMPERATURES FOR THE UPCOMING WEEKEND ACROSS
NORTHERN COUNTIES IN WEST CENTRAL TEXAS...AND IN LEA COUNTY NEW
MEXICO...

AN UNSEASONABLY COLD AIR MASS WILL ENTER THE SOUTHERN PLAINS LATE
THIS EVENING BEHIND A STRONG COLD FRONT PASSING THROUGH THE REGION
TONIGHT AND EARLY SATURDAY.  WIND CHILL READINGS COULD GET AS LOW
AS THE MID TO UPPER 30S ACROSS SOUTHEAST NEW MEXICO AND THE
NORTHERN PERMIAN BASIN THROUGH TOMORROW MORNING.  PATCHY LIGHT
RAIN WILL BE POSSIBLE IN SOME LOCATIONS THROUGH SATURDAY NIGHT.

THE COLDEST TEMPERATURES MEASURED SO FAR THIS FALL ARE LIKELY...
WITH SATURDAY LOWS IN THE MID 30S AND HIGHS FOR EACH DAY THIS WEEKEND
ONLY REACHING THE 40S AND LOWER 50S.  IF THE SKIES CLEAR EARLY
SUNDAY...TEMPERATURES COULD BE EVEN COLDER...WITH FROST POSSIBLE.

ANYONE WITH OUTDOOR ACTIVITIES SHOULD DRESS ACCORDINGLY FOR THESE
MUCH COLDER CONDITIONS AND THE POSSIBILITY OF LIGHT RAIN AND FROST.

23

Nearby

High Wind Watches in Texas, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.